Alert archive / Tennessee / Flash Flood Warnings in 2009
Flash Flood Warning 78, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Sep 26, 2009, 11:54 AM CDT for 6 counties in Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2009, 11:54 AM CDT (16:54 UTC)
- Expired
- Sep 26, 2009, 2:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bedford County, TN, Cannon County, TN, Coffee County, TN, Grundy County, TN, Van Buren County, TN, Warren County, TN
The radar
The Northeast Alabama radar (KHTX), 55 km from the middle of the area, began a volume at 16:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.9 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 131 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 460 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOHX 261654
FFWOHX
TNC003-015-031-061-175-177-261900-
/O.NEW.KOHX.FF.W.0078.090926T1654Z-090926T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1154 AM CDT SAT SEP 26 2009
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN BEDFORD COUNTY IN MIDDLE TENNESSEE...
SOUTHWESTERN CANNON COUNTY IN MIDDLE TENNESSEE...
COFFEE COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF MANCHESTER...
GRUNDY COUNTY IN MIDDLE TENNESSEE...
SOUTHWESTERN VAN BUREN COUNTY IN MIDDLE TENNESSEE...
SOUTHERN WARREN COUNTY IN MIDDLE TENNESSEE...
* UNTIL 200 PM CDT
* AT 1153 AM CDT...FLASH FLOODING WAS REPORTED FROM A THUNDERSTORM
OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VIOLA AND
MORRISON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3526 8590 3535 8604 3536 8616 3534 8626
3536 8625 3537 8628 3539 8625 3541 8627
3538 8633 3569 8620 3568 8556 3555 8552
3554 8561 3550 8553 3545 8553 3540 8548
3531 8559 3529 8569 3523 8571
$$
07What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 11:16 AM CDT, 38 minutes earlier.
Area forecast discussion, Sep 26, 11:16 AM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1116 AM CDT SAT SEP 26 2009 .UPDATE... SHOWERS AND STORMS DEVELOPED OVERNIGHT AND THEN MASSED INTO A LARGE PRECIP SHIELD THAT COVERED MUCH OF THE MID STATE THIS MORNING. SOME AREAS RECEIVED SIGNIFICANT RAINFALL... WITH 1 TO 3 INCHES IN A NARROW BAND FROM PERRY COUNTY NORTHEASTWARD ACROSS METRO NASHVILLE INTO MACON COUNTY. ALSO...THERE WERE SOME ISOLATED AMOUNTS TO 3 INCHES OVER THE PLATEAU. SEVERAL FLASH FLOOD WARNINGS AND FLOOD ADVISORIES WERE ISSUED EARLIER IN THOSE AREAS. NEW RAINFALL AMOUNTS THIS AFTERNOON COULD BE AROUND ONE INCH FROM INTERSTATE 65 EASTWARD...WITH ISOLATED TOTALS TO 3 INCHES POSSIBLE MAINLY OVER THE PLATEAU COUNTIES. WILL NOT CHANGE THE PRESENT FLASH FLOOD WATCH SCENARIO. THUS...IT WILL EXPIRE ON SCHEDULE FOR METRO NASHVILLE AND THE SOUTHWEST PART OF THE MID-STATE...BUT REMAIN IN EFFECT UNTIL 4 PM FOR THE EASTERN COUNTIES WHERE THE HEAVIER RAINS ARE EXPECTED. THE ONLY AREA TO ESCAPE SIGNIFICANT RAINS LAST NIGHT AND SO FAR TODAY IS THE AREA NORTHWEST OF NASHVILLE...THE SAME PLACE THAT HAS DODGED MUCH OF THE RAIN OVER THE PAST COUPLE WEEKS. MOST OF THE FORECAST IS IN GOOD SHAPE AS PRECIP CHANCES WILL GRADUALLY TAPER FROM WEST TO EAST THIS AFTERNOON. HOWEVER...NOT CONFIDENT THAT RAINS WILL END ENTIRELY IN THE NORTHWEST THIS AFTERNOON PER CURRENT GRIDS SO WILL RE-INTRODUCE SMALL POPS IN THAT AREA FOR REST OF TODAY. && .PREV DISCUSSION... /ISSUED 339 AM CDT SAT SEP 26 2009/ SHORT TERM (THRU MON)... RADAR MOSAIC CONTINUES TO SHOW RW DEVELOPMENT NEAR A SAVANNAH- NASHVILLE-GLASGOW KY LINE. CELLS ARE MOVING NE AROUND 30 MPH W/TRAINING FM THE SOUTHWEST. THIS IS CAPTURED WELL IN THE LATEST MODELS WITH STEADY QPF AXIS THROUGH 12Z. TWO INCHES OF RAINFALL IS EXPECTED ALONG THE LINE WITH LOCALLY HIGHER AMOUNTS THROUGH 12Z. FFA ON TRACK. LATEST MODELS SIMILAR W/UPR SYS ACCELERATING EAST TDAY. EXPECT A GRADUAL SHIFT OF HIGH QPF EAST OF I-65 BY LATE MORNING. DETERIORATING CONDITIONS EXPECTED FOR PLATEAU AS HEAVY RAINFALL SPREADS INTO THE REGION THIS MORNING. BY AFTERNOON...DRIER AIR CUTS INTO W MID TN AND WL LET FLASH FLOOD WATCH RUN TIL NOON FOR METRO NASHVILLE AND SOUTHWEST MID TN. CONCERNING AREAS EAST OF I-65...PARTICULARILY THE PLATEAU...HEAVIER RAINFALL EXPECTED 15-21Z. TWO TO FOUR INCHES OF RAINFALL WITH LOCALLY HIGHER AMOUNTS. FFA ON TRACK THROUGH 21Z. PCPN WL TAPER BY LATE AFTERNOON IN THE PLATEAU. SCT RW- ACR N MID TN THIS EVENING. MUCH BETTER WEATHER SUNDAY W/PLENTY OF SUN. SECONDARY COLD FRONT PUSHES THROUGH LATE SUNDAY NIGHT WITH COLDER TEMPS AND SCT RW PLATEAU. LONG TERM (TUE-FRI)... CANADIAN HIGH PRES AND MUCH COLDER H8 AIR KEEP TEMPS BLW NORMAL TUE-WED. SOME MODERATION THU-FRI W/LIGHT SOUTH FLOW. && .OHX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR TNZ010-011- 030>034-063>066-077>080. FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR TNZ008-009-027>029- 056>062-075-093>095. && LV
Hazardous weather outlook, Sep 26, 5:44 AM CDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 544 AM CDT SAT SEP 26 2009 TNZ010-011-030>034-063>066-077>080-271030- CLAY-PICKETT-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-CANNON-DEKALB- WHITE-CUMBERLAND-COFFEE-WARREN-GRUNDY-VAN BUREN- 544 AM CDT SAT SEP 26 2009 ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT FLASH FLOOD WATCH IN EFFECT TODAY. TWO TO FOUR INCHES OF RAINFALL IS EXPECTED WITH LOCALLY HIGHER AMOUNTS. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. TNZ008-009-027>029-056>062-075-093>095-271030- SUMNER-MACON-DAVIDSON-WILSON-TROUSDALE-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-BEDFORD-WAYNE-LAWRENCE-GILES- 544 AM CDT SAT SEP 26 2009 ...FLASH FLOOD WATCH IN EFFECT UNTIL NOON CDT TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT FLASH FLOOD WATCH IN EFFECT UNTIL NOON TODAY. TWO TO FOUR INCHES OF RAINFALL IS EXPECTED WITH LOCALLY HIGHER AMOUNTS. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. TNZ005>007-022>026-271030- STEWART-MONTGOMERY-ROBERTSON-BENTON-HOUSTON-HUMPHREYS-DICKSON- CHEATHAM- 544 AM CDT SAT SEP 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 04
In the hours before
Local storm report, Sep 26, 7:37 AM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
737 AM CDT SAT SEP 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM FLASH FLOOD 15 SE NASHVILLE 36.02N 86.60W
09/26/2009 DAVIDSON TN EMERGENCY MNGR
HEAVY RAINFALL/FLOODING NEAR MILL CREEK. SOME ROAD
CLOSURES.
&&
04The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 5:09 AM CDT | Flash Flood Warning | OHX | Trousdale, Wilson | 3 hr |
| Sep 26, 5:35 AM CDT | Flash Flood Warning | OHX | Clay, Jackson | 3 hr |
| Sep 26, 5:39 AM CDT | Flash Flood Warning | OHX | Smith | 3 hr |
| Sep 26, 5:57 AM CDT | Flash Flood Warning | OHX | Davidson, Rutherford, Wilson | 3 hr |
| Sep 26, 7:09 AM CDT | Flash Flood Warning | OHX | Overton, Putnam, White | 3 hr |
| Sep 26, 7:49 AM CDT | Flash Flood Warning | OHX | Hickman, Lewis, Perry, Wayne | 3 hr |
| Sep 26, 9:27 AM CDT | Areal Flood Advisory | OHX | Bedford, Coffee, Giles, Lawrence, Lewis, Marshall and 3 more | 3 hr |
| Sep 26, 9:31 AM CDT | Areal Flood Advisory | OHX | Cumberland, DeKalb, Putnam, Van Buren, Warren, White | 3 hr |
| Sep 26, 12:23 PM CDT | River Flood Warning | OHX | Bedford | 8 hr |
| Sep 26, 12:55 PM CDT | Areal Flood Advisory | OHX | Davidson, Rutherford, Sumner, Wilson | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.